Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 10, 2022, 3:52 PM CDT for Pecos County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2022, 3:52 PM CDT (20:52 UTC)
- Expired
- Jul 10, 2022, 4:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 153 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WGUS54 KMAF 102052
FFWMAF
TXC371-102145-
/O.NEW.KMAF.FF.W.0031.220710T2052Z-220710T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
352 PM CDT Sun Jul 10 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Pecos County in southwestern Texas...
* Until 445 PM CDT.
* At 352 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Central Pecos County
This includes the following streams and drainages...
Independence Creek, Sixshooter Draw, Nineteen Draw, Big Canyon,
North Fork Independence Creek, Fourmile Draw and Harral Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3060 10281 3065 10286 3079 10267 3080 10234
3044 10242 3047 10261
FLASH FLOOD...RADAR INDICATED
$$
James DeBerry1 follow-up statement
036
WGUS74 KMAF 102119
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
419 PM CDT Sun Jul 10 2022
TXC371-102145-
/O.CON.KMAF.FF.W.0031.000000T0000Z-220710T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
419 PM CDT Sun Jul 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT THIS
AFTERNOON FOR CENTRAL PECOS COUNTY...
At 419 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 2.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Central Pecos County
This includes the following streams and drainages...
Independence Creek, Sixshooter Draw, Nineteen Draw, Big Canyon,
North Fork Independence Creek, Fourmile Draw and Harral Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3060 10281 3065 10286 3079 10267 3080 10234
3044 10242 3047 10261
FLASH FLOOD...RADAR INDICATED
$$
James DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:21 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 10, 2:21 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
221 PM CDT Sun Jul 10 2022
...New SHORT TERM, LONG TERM...
.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Sun Jul 10 2022
VFR conditions and light winds will continue this TAF period.
Isolated TS is expected to remain west of all sites and should not
affect local aviation ops.
Hennig
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 138 PM CDT Sun Jul 10 2022
Radar is showing isolated storms are starting in the Davis Mountains
however the influence of the encroaching upper level high is being
felt with less area coverage that should remain farther west. The
moves even closer tomorrow, increasing subsidence enough that
temperatures edge up into the lower portion of Heat Advisory
criteria. Therefore will go ahead and issue the advisory now for
Monday and be generous with stretching it to some of the more
borderline counties that may only approach 105F. In addition, there
will be less convection than today with only a few isolated showers
and storms expected.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 138 PM CDT Sun Jul 10 2022
An upper ridge will be centered over the Four Corners region on
Tuesday and will extend over West Texas and Southeast New Mexico. A
cold front will begin to move into West Texas and Southeast New
Mexico on Tuesday but will only result in high temperatures being
about a few degrees cooler from the previous day across most
locations. There is a slight chance of showers and thunderstorms
Tuesday afternoon from the Davis Mountains to the Big Bend.
Temperatures will continue to cool on Wednesday but highs will still
be above normal. Rain and storm chances will again be present
Wednesday afternoon as the front interacts with the higher terrain.
Rain and storm chances will likely decrease on Thursday with
temperatures around the same or warming a degree or two from the
previous day. Similar temperatures are expected on Friday with the
upper ridge staying over the region. A slight warm up is expected
for Saturday and will continue into next Sunday with dry conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 105 76 102 / 0 0 0 10
Carlsbad 75 104 74 101 / 10 0 0 10
Dryden 79 107 80 105 / 10 0 0 10
Fort Stockton 76 104 77 102 / 10 0 0 10
Guadalupe Pass 72 93 72 94 / 10 10 0 10
Hobbs 72 102 71 99 / 0 0 0 10
Marfa 64 94 64 95 / 20 20 0 20
Midland Intl Airport 75 105 75 102 / 0 0 0 10
Odessa 77 105 76 102 / 0 0 0 10
Wink 76 106 75 103 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT this evening for Lower Brewster
County-Mitchell-Scurry-Terrell.
Heat Advisory from 1 PM to 7 PM CDT Monday for Borden-Crane-
Dawson-Eastern Culberson County-Ector-Glasscock-Howard-
Loving-Lower Brewster County-Martin-Midland-Mitchell-Pecos-
Reagan-Reeves County Plains-Scurry-Terrell-Upton-Ward-
Winkler.
NM...Heat Advisory from noon to 6 PM MDT Monday for Eddy County
Plains-Southern Lea County.
&&
SHORT TERM...10
LONG TERM....80
AVIATION...10Hazardous weather outlook, Jul 10, 2:08 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 208 PM CDT Sun Jul 10 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-111915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 208 PM CDT Sun Jul 10 2022 /108 PM MDT Sun Jul 10 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will be possible along and south of the Pecos River this afternoon and evening. Any storms that develop will be capable of producing frequent lightning, small hail, gusty winds, and brief, heavy rainfall. A Heat Advisory is in effect for the Low Rolling Plains and Lower Trans Pecos including the Rio Grande this afternoon and early evening for temperatures between 105 to 110 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Heat Advisory is in effect Monday afternoon and early evening for most of the Permian Basin, the Eddy County plains, southern Lea County, from eastern Culberson County to Terrell County, and southern Brewster County for temperatures between 105 to 111 degrees. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 10, 3:51 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
351 PM CDT Sun Jul 10 2022
TXZ277-102130-
Davis Mountains TX-
351 PM CDT Sun Jul 10 2022
...A strong thunderstorm will impact portions of south central Jeff
Davis County through 430 PM CDT...
At 351 PM CDT, Doppler radar was tracking a strong thunderstorm over
Davis Mountains State Park, or near Fort Davis, moving southwest at
10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Davis, McDonald Observatory, Davis Mountains State Park, Indian
Lodge and Fort Davis National Historical Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3072 10388 3062 10381 3045 10405 3068 10416
TIME...MOT...LOC 2051Z 061DEG 7KT 3063 10391
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:51 AM CDT | Heat Advisory | MAF | Brewster, Mitchell, Scurry, Terrell | 17 hr |
| Jul 10, 2:06 PM CDT | Heat Advisory | MAF | Borden, Brewster, Crane, Culberson, Dawson, Ector and 14 more | 29 hr |
| Jul 10, 2:42 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 2 hr |
| Jul 10, 3:51 PM CDT | Special Weather Statement | MAF | Jeff Davis | 39 min |
| Jul 10, 4:05 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 55 min |
| Jul 10, 4:18 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Reeves | 117 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.